ED function and Hormone levels

Hello, Does your testosterone level have anything to do with ED problems??

4 Replies

oldestnewest
  • Psychologically, yes - it affects libido. Physically, no - men on ADT can have erections using Trimix.

  • Perhaps I am splitting hairs, but I don't view the answer in the exact way. Yes, it is possible to have an erection with Trimix and it is also possible, although rare and of poor quality, to have an erection while castrate. testosterone does also play a physical role in ED. (https://www.ncbi.nlm.nih.gov/pmc/articles/PMC1476110/).

    Joel

  • Certainly, castrate men won't have natural erections, but that doesn't mean they can't have erections. A friend of mine used trimix for 2 years for this purpose during the time he was on adjuvant ADT so that he wouldn't suffer size loss and permanent damage to the apparatus. The role of testosterone in physically inducing erections is controversial. The link you provided says,"Normal adult testosterone levels are not necessary for normal erections." There seems to be a minimal level of testosterone necessary for natural erections, but that level varies from man to man.

    Other studies note the lack of effect on physiological function:

    ncbi.nlm.nih.gov/pubmed/807...

    ncbi.nlm.nih.gov/pubmed/149...

  • Low Testosterone is only one reason for not being able to get a hard cock. The testosterone levels needed for erection differ from man to man, as well as how in good physical shape he is, as well as if he has other medical issues and/or combination of the 3 mentioned. I have a friend whose T level is 170---exceedingly low. He takes Testosterone injections which raise his T level to 600 in the normal range. at 170 he has no erection or libido. At 600 he can easily get a hard cock and has strong libido. However guys with Prostate cancer are NOT a candidate for T injections because high T levels could cause the PC to come back. There are different schools of thought on this. I have known some guys on T therapy who have had PC, under the watchful eye of a doctor. FOr me, I do not think taking T suppliments for a PC PATIENT is a wise idea.

You may also like...